MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208); Ischemia Stroke (4418)
Date of Event 11/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the use of onyx for embolization of a distal arteriovenous malformation, several posterior vessels were occluded.The patient, who had a history of arteriovenous malformation open surgery 20 years prior, experienced a bleed from the arteriovenous malformation.The procedure was initially thought to involve a rupture of the apollo catheter, but it was later determined that the catheter remained intact.The bleeding likely occurred when part of the onyx plug, which was not densely packed, ripped the artery as it was being pulled.The most proximal part of the onyx plug broke off- it was loosely attached still in the catheter and when pulled in the guide got detached.The patient was treated as having an ischemic stroke, with attempts made to remove the free-floating onyx using sfr and red 43, although the latter was unsuccessful.A right side external ventricular drain was placed, and the patient was taken for computed tomography.The injection rate was slow hand.  the access vessel was the basilar artery with a diameter of 5mm, and the vessel tortuosity was normal.The catheter was flushed as indicated in the instructions for use (ifu), and there was no friction or difficulty during delivery.The outcome was that the onyx occluded "acceptable" vessels, and the patient was left with an injury.Several posterior vessels occluded with onyx.The healthcare provider (hcp) initially thought the apollo had ruptured.Now he does not believe the apollo ruptured.Manufacturing representative (rep) did see the end of the catheter was stretched.Ancillary devices: 6fr shuttle 90 cm sheath, navien 072 guide catheter , syncro 14 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient was stable, no better or worse.The patient experienced ischemia in a few locations.The vessel occlusion was treated like a stroke.Aspiration and sfr was used.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that not all of the onyx was able to be removed from the patient.It was reported that the bleed/rupture was pre-existing.The patient was undergoing treatment to prevent rupture.The patient had recovered at this time.
 
Additional Manufacturer Narrative

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20882909
Report Number2029214-2024-02262
Device Sequence Number8675762
Product Code MFE
UDI-Device Identifier00847536006010
UDI-Public00847536006010
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberB703829
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/16/2024
03/05/2025
03/10/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/10/2025
03/06/2025
04/03/2025
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight65 KG